Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hepatitis and hiv
Jun 4, 2001

i am a 27 year old male i was dioagnosed with hiv in 95 and i srarted treatments back in january but in february i found out that i had hepatitis c my doctors says he wants to wait atleast six months before treating me for the hep c. right now i am undetectable for the hiv virus, but my liver emzymes are high and they have went down a little because of the hiv meds can the hiv meds have any affect on your liver and can it help treat the hep c?i am currently taking combiverand viramune and iam also taking zoloft which is for depression .please let me know about this subject ok i would appreciate it thanxi heard that some med are not too good for the liver

Response from Dr. Holodniy

The HIV meds will have no direct effect on HCV. It is controversial still whether treating HIV, and improving the immune system, indirectly improves HCV. The HIV meds you are on are metabolized in the liver. Rarely they can cause significant toxicity to your liver. We see many people with HIV and HCV on these meds and they are doing fine. MH



Previous
Adult VL # vs Pediatric VL #
Next
FIRST SIGNS OF VIRAL SYNDROME?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement